# SDR CA121115008

- Difficulty date: November 13, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 208
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2297 · Auto Flight System Wiring
- Part: Transistor
- Part number: 007004250003
- Condition: Shorted
- Location: Circuit Board
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE KC 192 IS PART OF THE KFC 150 AUTOPILOT SYS. Q211 IN THE KC 192 AP COMPUTER APPLIES 28VDC TO THE CLUTCH ENGAGE SOLENOIDS IN THE PITCH AND ROLL SERVOS WHEN THE AUTOPILOT IS ENGAGED.  A SHORTED Q211 WILL CAUSE THE PITCH AND ROLL SERVO CLUTCHES TO REMAIN ENGAGED AT ALL TIMES WITHOUT HAVING TO MANUALLY ENGAGING THE AUTOPILOT. WHEN THIS HAPPENS, THE ONLY WAY TO DISCONNECT THE CLUTCHES IS TO PRESS AND HOLD THE AP DISCONNECT SWITCH, REMOVING 28VDC SWITCH POWER TO AP COMPUTER P1922 PIN B OR TO DISABLE THE AP CIRCUIT BREAKER. WITHOUT DISABLING THE CIRCUIT BREAKER, ONCE THE AP DISCONNECT SWITCH IS RELEASED, THE PITCH AND ROLL CLUTCHES WOULD RE-ENGAGE.  THE CLUTCH ENGAGE WIRING BETWEEN KC 192, P1922, PIN 3 AND KS 270A PITCH SERVO P2701, PIN E AND KS 271A, ROLL SERVO P2711, PIN E WAS INSPECTED AND REPLACED AS A PRECAUTION WHILE INVESTIGATING THE CAUSE OF THE Q211 FAILURE.  UPON FURTHER INSPECTION, IT WAS DETERMINED THAT THE KS 270A PITCH SERVO, PN 065-00059-0001 HAD SUSTAINED WATER DAMAGE THAT RESULTED IN CORROSION AND AN INTERMITTENT SHORT ON THE CLUTCH ENGAGE WIRE. THIS IN TURN CAUSED THE FAILURE OF Q211.  TO RECTIFY THE PROBLEM, THE KC 192 AUTOPILOT COMPUTER WAS REPAIRED AND THE KS 270A PITCH SERVO WAS REPLACED.  THE ACFT IS EQUIPPED WITH AMPHIBIOUS FLOATS AND HAS DRAINAGE HOLES IN THE BOTTOM FUSELAGE.
